Michigan, 2007High Wind in Michigan, February 22, 2007
February 22, 2007 · NWS MQT · 1 event in 1 county or zone
A strong cold front produced a wind gust to 68 mph at Bark River in the early morning hours of the 22nd.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong cold front produced a wind gust to 68 mph at Bark River in the early morning hours of the 22nd.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before the first event at Feb 22, 6:00 AM EST, 1 hour 50 minutes earlier.
Area forecast discussion, Feb 22, 6:00 AM EST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
600 AM EST THU FEB 22 2007
.UPDATE...
MAIN FCST ISSUES IN SHORT TERM ARE STRONG WINDS...LES AND BLOWING
SNOW ON BACKSIDE OF PACIFIC LOW WHICH HAS NOW DEPARTED E OF FCST
AREA. LONGER TERM FOCUSES ON STORM PROJECTED TO LIFT OUT OF THE SRN
PLAINS ON SAT AND HOW MUCH OF AN IMPACT IT WILL HAVE ON UPR MI/S WX
OVER THE WEEKEND.
LATEST WATER VAPOR IMAGERY AND RUC ANALYSIS REVEALS THAT POTENT
SHORTWAVE HAS MOVED E OVER NRN LAKE MI WITH ASSOC SFC LOW LOCATED E
OF SAULT STE MARIE. SHORTWAVE HAD A 12HR 500MB HEIGHT FALL OF 70M AS
IT PASSED OVER KDLH EARLIER LAST EVENING (00Z). ARCTIC COLD FRONT
HAS PASSED THROUGH ENTIRE FCST AREA PROPELLED BY IMPRESSIVE 7MB/3HR
PRES RISE MAX NOW OVER WRN LAKE SUPERIOR WITH GOOD ISALLOBARIC
COMPONENT TO PREVAILING WIND FROM KEWEENAW PENINSULA INTO NCNTRL UPR
MI.
TODAY...NORTH WINDS HAVE ALREADY GUSTED AT OR NEAR ADVISORY CRITERIA
(45 MPH) OVER PORTIONS OF THE KEWEENAW PENINSULA THIS MORNING. WOULD
EXPECT THESE STRONG NORTH WINDS TO OCCUR OVER THE REST OF CENTRAL
AND ERN UPR MI WITHIN THE NEXT FEW HOURS AS THE PRES RISE MAX MOVES
SE ACROSS NRN AND ERN UPR MI. RADAR SHOWS DEFORMATION/COMMA HEAD
PCPN WRAPPING INTO FCST AREA WITH STRONG N-NW WINDS BEHIND SYSTEM.
CONVERGENT NNW FLOW AND UPSLOPE COMPONENT TO WIND WILL ENHANCE SNOW
ACCUMS FOR HIGHER TERRAIN ALONG LAKE SUPERIOR. 850 MB TEMPS LOWERING
TO -15C BY MIDDAY ALONG WITH CONTINUED CYCLONIC FLOW WILL ALSO ALLOW
FOR LES BANDS TO DEVELOP AS SYNOPTIC SNOW LIFTS E. LES WILL TAPER
OFF LATE AS FLOW BECOME MORE ANTICYCLONIC WITH RDGG FROM THE WEST.
GIVEN STRONG WIND AND SNOW EXPECTED TO CONTINUE INTO EARLY AFTERNOON
I EXTENDED SNOW AND BLOWING SNOW ADVISORIES FOR COUNTIES E OF MQT
UNTIL 4 PM EST. SNOW AND BLOWING SNOW ADVISORIES FOR W AND NCNTRL
COUNTIES SHOULD END BY LATE MORNING AS GRADIENT SUBSIDES FROM THE W.
EXPECT ADDITIONAL SNOW ACCUMS OF 1-3 INCHES FOR THE S/BS ADVISORIES.
SSUED WIND ADVISORIES FOR SNCTRL COUNTIES UNTIL LATE MORNING AS
WELL.
WEAKENED N-NE FLOW WITH BUILDING SFC RDG ALONG WITH INVERSION HGTS
LOWERING BLO 3KFT WILL TAPER ANY REMAINING LES TO FLURRIES ALONG
NCNTRL AND WRN COUNTIES.
HIGH PRESSURE BUILDING OVERHEAD WILL RESULT IN DRY CONDITIONS FRI
INTO FRI NIGHT OVER MOST OF FCST AREA.
MODELS STILL UNCERTAIN ON TRACK OF DEVELOPING SRN PLAINS STORM BUT
ALL MODELS SEEM TO BE TRENDING MUCH SLOWER AND MUCH FARTHER S WITH
SYSTEM. LATEST GFS AND ECMWF INDICATE STORM WILL TRACK OVER FAR SRN
LWR MI SUN NIGHT AND LATEST 00Z ENSEMBLE MEMBERS SEEM TO ALSO
SUPPORT SIMILAR TRACK. A TRACK THIS FAR SOUTH WOULD NOT BODE WELL
FOR HEAVY SNOW OVER UPR MI...AND WOULD LIKELY FAVOR CENTRAL LOWER MI
FOR HEAVIEST SNOWFALL. 00Z UKMET LOOKS TO BE EVEN FARTHER SOUTH WITH
SYSTEM THAN GFS/ECMWF SHOWING CLOSED 5H LOW OVER KS/OK BDR BY 00Z
SUN. UKMET EVEN HAS LOOK THAT 5H LOW WILL CUT OFF AND SLIDE WELL
SOUTH AS 5H RDG DOMINATES OVER THE WRN GREAT LAKES THROUGH WEEKEND.
CANADIAN MODEL TRACK WITH SYSTEM LOOKS MORE LIKE GFS/ECMWF BUT
PREFER ITS QPF FIELD OVER GFS AND NAM. NAM AND GFS LOOK TO BE TOO
FAR NORTH WITH MOISTURE/PCPN BRINGING PCPN INTO SW COUNTIES LATE FRI
NIGHT AND THEN SPREADING QPF INTO CENTRAL COUNTIES ON SAT. PREFER
DRIER CANADIAN GIVEN STRENGTH OF RDGG FROM HUDSON BAY HIGH AND ASSOC
ANTICYCLONIC FLOW. ECMWF MOISTURE FIELDS ALSO SUPPORT DRIER FCST FOR
FRI NIGHT INTO EARLY PART OF NEX WEEK.
THUS HAVE TRENDED BACK POPS FOR SNOW OVER SRN AND WRN FCST AREA SAT
AND REMOVED MENTION OF SNOW FROM NCNTRL AND ERN FCST AREA. ALSO
TRENDING BACK POPS FOR SNOW OVER NCNTRL AND WRN FCST AREAS SAT NIGHT
INTO SUN. MODELS ALSO SEEM TO BE TRENDING THAT SYSTEM WILL WEAKEN
AND MOVE WELL E OF FCST AREA MON NIGHT INTO TUE WITH RDGG MOVING IN
FM W SO HAVE ALSO LOWERED OR REMOVED POPS FOR THE EARLY PART OF
WEEK. FOR NOW...WILL ADJUST WORDING IN UPDATED HWO TO DOWNPLAY
THREAT OF HEAVY SNOW. MODELS SHOULD COME INTO EVEN BETTER AGREEMENT
ON EVOLUTION AND TRACK OF SYSTEM AS SHORTWAVE ENERGY MOVES ONSHORE
FROM THE ERN PACIFIC.
&&
.MQT WATCHES/WARNINGS/ADVISORIES...
SNOW AND BLOWING SNOW ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR
MIZ006-007-014-085.
SNOW AND BLOWING SNOW ADVISORY UNTIL 11 AM EST /10 AM CST/ THIS
MORNING FOR MIZ001>005-009.
WIND ADVISORY UNTIL NOON EST /11 AM CST/ TODAY FOR MIZ011>013.
&&
VOSS
Hazardous weather outlook, Feb 22, 6:02 AM EST, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
602 AM EST THU FEB 22 2007
MIZ001>005-009-231300-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-GOGEBIC-
602 AM EST THU FEB 22 2007 /502 AM CST THU FEB 22 2007/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
SNOW SHOWERS AND BLOWING SNOW WILL DIMINISH BY NOON TODAY. SEE THE
LATEST WINTER WEATHER STATEMENT FOR MORE DETAILS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A STRONG STORM SYSTEM WILL DEVELOP OVER THE CENTRAL PLAINS FRIDAY
NIGHT INTO SATURDAY...THEN MOVE NORTHEAST. THE FORECAST TRACK OF
THE SYSTEM CONTINUES TO TREND FARTHER SOUTH...AND IS NOW EXPECTED
TO MOVE ACROSS THE DETROIT AREA SUNDAY NIGHT. THIS TREND MEANS
THAT LESS SNOWFALL...WITH ONLY MODERATE WET SNOW ACCUMULATIONS...
WOULD OCCUR SUNDAY INTO MONDAY. IF THE SYSTEM LOOKS TO TRACK EVEN
FARTHER SOUTH...VERY LITTLE SNOWFALL WILL OCCUR. HOWEVER...A
FARTHER NORTH TRACK THROUGH NORTHERN LOWER MICHIGAN WOULD RESULT
IN MUCH MORE SNOWFALL. STAY TUNED TO THE LATEST FORECASTS AS THE
TRACK AND RESULTING SNOWFALL AMOUNTS BECOME CLEARER.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
MIZ010-084-231300-
IRON-SOUTHERN HOUGHTON-
602 AM EST THU FEB 22 2007 /502 AM CST THU FEB 22 2007/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
WIND GUSTS TO 40 MPH ARE POSSIBLE THIS MORNING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A STRONG STORM SYSTEM WILL DEVELOP OVER THE CENTRAL PLAINS FRIDAY
NIGHT INTO SATURDAY...THEN MOVE NORTHEAST. THE FORECAST TRACK OF
THE SYSTEM CONTINUES TO TREND FARTHER SOUTH...AND IS NOW EXPECTED
TO MOVE ACROSS THE DETROIT AREA SUNDAY NIGHT. THIS TREND MEANS
THAT LESS SNOWFALL...WITH ONLY MODERATE WET SNOW ACCUMULATIONS...
WOULD OCCUR SUNDAY INTO MONDAY. IF THE SYSTEM LOOKS TO TRACK EVEN
FARTHER SOUTH...VERY LITTLE SNOWFALL WILL OCCUR. HOWEVER...A
FARTHER NORTH TRACK THROUGH NORTHERN LOWER MICHIGAN WOULD RESULT
IN MUCH MORE SNOWFALL. STAY TUNED TO THE LATEST FORECASTS AS THE
TRACK AND RESULTING SNOWFALL AMOUNTS BECOME CLEARER.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
MIZ006-007-014-085-231300-
ALGER-LUCE-SOUTHERN SCHOOLCRAFT-NORTHERN SCHOOLCRAFT-
602 AM EST THU FEB 22 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UPPER
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
SNOW SHOWERS AND BLOWING SNOW WILL DIMINISH LATE THIS AFTERNOON.
SEE THE LATEST WINTER WEATHER STATEMENT FOR MORE DETAILS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A STRONG STORM SYSTEM WILL DEVELOP OVER THE CENTRAL PLAINS FRIDAY
NIGHT INTO SATURDAY...THEN MOVE NORTHEAST. THE FORECAST TRACK OF
THE SYSTEM CONTINUES TO TREND FARTHER SOUTH...AND IS NOW EXPECTED
TO MOVE ACROSS THE DETROIT AREA SUNDAY NIGHT. THIS TREND MEANS
THAT LESS SNOWFALL...WITH ONLY MODERATE WET SNOW ACCUMULATIONS...
WOULD OCCUR SUNDAY INTO MONDAY. IF THE SYSTEM LOOKS TO TRACK EVEN
FARTHER SOUTH...VERY LITTLE SNOWFALL WILL OCCUR. HOWEVER...A
FARTHER NORTH TRACK THROUGH NORTHERN LOWER MICHIGAN WOULD RESULT
IN MUCH MORE SNOWFALL. STAY TUNED TO THE LATEST FORECASTS AS THE
TRACK AND RESULTING SNOWFALL AMOUNTS BECOME CLEARER.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
MIZ011>013-231300-
DICKINSON-MENOMINEE-DELTA-
602 AM EST THU FEB 22 2007 /502 AM CST THU FEB 22 2007/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UPPER
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
VERY WINDY CONDITIONS WITH GUSTS UP TO 45 MPH ARE POSSIBLE THIS
MORNING. SEE THE LATEST NON PRECIPITATION WEATHER STATEMENT FOR
MORE DETAILS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A STRONG STORM SYSTEM WILL DEVELOP OVER THE CENTRAL PLAINS FRIDAY
NIGHT INTO SATURDAY...THEN MOVE NORTHEAST. THE FORECAST TRACK OF
THE SYSTEM CONTINUES TO TREND FARTHER SOUTH...AND IS NOW EXPECTED
TO MOVE ACROSS THE DETROIT AREA SUNDAY NIGHT. THIS TREND MEANS
THAT LESS SNOWFALL...WITH ONLY MODERATE WET SNOW ACCUMULATIONS...
WOULD OCCUR SUNDAY INTO MONDAY. IF THE SYSTEM LOOKS TO TRACK EVEN
FARTHER SOUTH...VERY LITTLE SNOWFALL WILL OCCUR. HOWEVER...A
FARTHER NORTH TRACK THROUGH NORTHERN LOWER MICHIGAN WOULD RESULT
IN MUCH MORE SNOWFALL. STAY TUNED TO THE LATEST FORECASTS AS THE
TRACK AND RESULTING SNOWFALL AMOUNTS BECOME CLEARER.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
LSZ221-241>248-263-264-231300-
KEWEENAW BAY AND HURON BAY FROM LOWER ENTRANCE LIGHT TO PORTAGE
LAKE TO HURON ISLANDS MI-SAXON HARBOR WI TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO MANITOU ISLAND MI-
MANITOU ISLAND TO LOWER ENTRANCE OF PORTAGE CANAL MI-
HURON ISLANDS TO MARQUETTE MI-MARQUETTE TO MUNISING MI-
MUNISING TO GRAND MARAIS MI-GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR, EAST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE, MN, TO A LINE NORTHWARD FROM MANITOU IS. MI, BEYOND 5 NM
AND SOUTH OF THE US/CANADIAN BORDER-
LAKE SUPERIOR, EAST OF A LINE FROM MANITOU IS. MI NORTHWARD
BEYOND 5 NM AND SOUTH OF THE US/CANADIAN BORDER, EXCLUDING
WHITEFISH BAY-
602 AM EST THU FEB 22 2007 /502 AM CST THU FEB 22 2007/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.
.DAY ONE...TODAY AND TONIGHT
GALE FORCE WINDS AND HEAVY FREEZING SPRAY ARE EXPECTED ON THE WEST
HALF OF LAKE SUPERIOR THIS MORNING AND ON THE EAST HALF OF LAKE
SUPERIOR THROUGH THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
LMZ221-248-262-231300-
BAY OF GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
LAKE MICHIGAN...FROM SEUL CHOIX POINT TO ROCK ISLAND
PASSAGE...SOUTHEASTWARD BEYOND 5 NM OFF SHORE TO THE MID-
LINE OF THE LAKE-
602 AM EST THU FEB 22 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
GALE FORCE WINDS ARE EXPECTED INTO EARLY THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
AJ
High Wind, Delta
- When
- February 22, 7:50 AM EST
- Where
- Delta forecast zone
- Measured
- 59 kt (68 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 45.792, -86.871 (the zone’s center; the record gives no point)
A wind gust to 68 mph reported by an observer at Bark River.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in Wisconsin, February 22, 2007$34,000 · 17 events
- High Wind in Virginia, February 22, 2007$37,000 · 57 kt wind · 15 events
- Heavy Snow in New York, February 22 to 23, 2007$55,000 · 4 events
- Lake-Effect Snow in Pennsylvania, February 22 to 23, 2007$50,000 · 2 events
- Winter Weather in Idaho, February 22, 20074 injured · 1 event
- Heavy Snow and High Wind in Nevada, February 22 to 23, 2007$30,000 · 58 kt wind · 8 events
- Heavy Snow in California, February 22 to 23, 200720 events
- High Wind in North Carolina, February 22 to 23, 2007$22,000 · 58 kt wind · 3 events
- Winter Weather in Washington, February 22, 20072 injured · 1 event
- Flooding in Indiana, February 22 to 28, 2007$20,000 · 2 events
- Strong Wind in American Samoa, February 22, 2007$20,000 · 2 events
- Strong Wind in California, February 22, 2007$20,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 16477.